Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 10, 2000, 11:15 AM CST for McCulloch County, Mason County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 11:15 AM CST (17:15 UTC)
- Expired
- Mar 10, 2000, 12:15 PM CST
- In force
- 60 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Mason County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 124 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 9:45 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2482 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 101718 SVRSJT TXC307-319-101815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1115 AM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MASON COUNTY IN SOUTH CENTRAL TEXAS SOUTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1215 PM CST * AT 1114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF KATEMCY...OR ABOUT 11 MILES EAST OF MENARD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KATEMCY AT 1155 AM CST VOCA AT NOON CST FREDONIA AT 1210 PM CST PONTOTOC AT 1215 PM CST HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:54 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 10, 9:54 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 954 AM CST FRI MAR 10 2000 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 PM CST FOR BROWN... MCCULLOCH... SAN SABA... MASON AND KIMBLE COUNTIES. ZONE UPDATE ALREADY HIT THE STREETS. .SJT...NONE. 17
In the hours before
Special weather statement, Mar 10, 6:15 AM CST, 5 hours before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-080000- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 615 AM CST FRI MAR 10 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THAT PORTION OF THE BIG COUNTRY AND THE CONCHO VALLEY FROM CENTRAL COKE COUNTY NORTHEAST TO THROCKMORTON COUNTY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS... A STRONG UPPER LEVEL SHORTWAVE SYSTEM OVER CENTRAL NEW MEXICO WILL MOVE EASTWARD THROUGH WEST CENTRAL TEXAS DURING THE MORNING HOURS. AS THIS SYSTEM ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS THAT IS ALREADY IN PLACE...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. DUE TO THE DEGREE OF INSTABILITY THAT IS IN PLACE...SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE. AT 600 AM...A LINE OF RAPIDLY INTENSIFYING THUNDERSTORMS EXTENDED FROM ROBERT LEE TO ABILENE IN WEST TEXAS. THIS LINE OF THUNDERSTORMS WAS MOVING NORTHEAST AT 25 MPH. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS MORNING. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000. HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAL TEXAS. 15
Special weather statement, Mar 10, 9:37 AM CST, 1 hour 38 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-110000- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 937 AM CST FRI MAR 10 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE HEARTLAND AND NORTHWEST HILL COUNTRY TODAY... A STRONG UPPER LEVEL DISTURBANCE OVER NORTHEAST NEW MEXICO WILL MOVE TO NEAR WICHITA FALLS TODAY. MEANWHILE...A COLD FRONT FROM ABILENE TO SAN ANGELO WILL MOVE INTO THE CENTRAL TEXAS. AS THE FRONT ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. SOME STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. AT 935 AM...SCATTERED THUNDERSTORMS NEAR EDEN AND FORT MCKAVETT SHOULD INTENSIFY AS THEY MOVE EASTWARD INTO SAN SABA AND MASON COUNTIES AROUND NOON. SPOTTER ACTIVATION IS REQUESTED FOR THE HEARTLAND AND NORTHWEST HILL COUNTRY. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000. HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAVL TEXAS. 17
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:25 AM CST | Severe Thunderstorm Warning | SJT | Menard | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.